Dialysis therapy for lactic acidosis caused by metformin intoxication: presentation of two cases


Soyoral Y. U. , Begenik H., Emre H., Aytemiz E., Ozturk M., Erkoc R.

HUMAN & EXPERIMENTAL TOXICOLOGY, vol.30, no.12, pp.1995-1997, 2011 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 30 Issue: 12
  • Publication Date: 2011
  • Doi Number: 10.1177/0960327111403177
  • Journal Name: HUMAN & EXPERIMENTAL TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.1995-1997

Abstract

Metformin is an oral antidiabetic, which is frequently used in the treatment of type II diabetes mellitus. Serious side effects may be seen during the administration of high doses of metformin. Two cases of lactic acidosis due to ingestion of high dose metformin for suicidal purposes have been presented here; in both cases, clinical improvement was seen with bicarbonate hemodialysis.